I have been taking Citalopram for about 3 months. I worked my way slowly up to 15mg and have seen amazing improvement to my anxiety and minimal side effects. 15mg seemed to make me feel almost back to "normal" up until about a week and a half ago when all of a sudden I seemed to backslide. I have been more anxious than I have been in months. The chest pains, the palpitations, the panic all have come back to visit. Is this a sign that I should try upping my dosage to 20mg to see if I improve, or is this what they call a "blip" in my recovery? Thanks for any advice you can provide.
that happened to me on cit i tried upping the dose to 15 and it was to much at once made me really sick!! so tried 12.5 mg worked ok for mood it was stabler went to doc to review and said i felt it worked ok for a few weeks then my anxiety wouldnt shift she said reduce to a 5 mg tablet everyday then every other day with the view to trying something else after a few weeks but i think since being on 5 mg every few days its actually reduced my anxiety better that 10 - 15 mg ever did!! she also gave me propanolol beta blockers to use up to 3 tomes a day for anxiety symptoms such as chest pain palpatations and shaking i feel better on lower doses and only use 1 beta blocker a day. im not saying for u to cut ur meds or anything but go back to ur doc there is other stuff u can try or persavere for a while if u can
Never self medicate, I suggest you go to the Dr. asap, you are experincing serious side effects. Your Dr. will probably lower your dose for a while to see how you react.
Hi, i had similar symptoms to you whilst taking Citalopram and an increase (directed by my doctor) worked for me, within only a week i felt much better! I hope you do too!
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Sep 2017 • 3 answers
Updated 30 Aug 2015 • 3 answers
Updated 11 Jun 2017 • 5 answers
Updated 15 Nov 2017 • 1 answer
Updated 18 Feb 2019 • 3 answers